Alert archive / Minnesota / Frost Advisories in 2019
Frost Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Jun 2, 2019, 3:17 PM CDT for 4 counties in Minnesota. It took effect at Jun 2, 2019, 11:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2019, 3:17 PM CDT (20:17 UTC)
- In effect from
- Jun 2, 2019, 11:00 PM CDT
- Expired
- Jun 3, 2019, 4:03 AM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 175 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998 WWUS73 KFGF 022017 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 317 PM CDT Sun Jun 2 2019 MNZ006-009-016-017-023-024-031300- /O.NEW.KFGF.FR.Y.0004.190603T0400Z-190603T1300Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, and Park Rapids 317 PM CDT Sun Jun 2 2019 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT MONDAY... The National Weather Service in Grand Forks has issued a Frost Advisory...which is in effect from 11 PM this evening to 8 AM CDT Monday. * TEMPERATURES...Mid to upper 30s. * TIMING...Late tonight through early Monday morning. * IMPACTS...Sensitive outdoor plants may be killed or damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
213 WWUS73 KFGF 030903 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 403 AM CDT Mon Jun 3 2019 MNZ006-009-016-017-023-024-031015- /O.CAN.KFGF.FR.Y.0004.000000T0000Z-190603T1300Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, and Park Rapids 403 AM CDT Mon Jun 3 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Grand Forks has cancelled the Frost Advisory. Clouds have moved into parts of the area and temperatures remain well above freezing. So the Frost Advisory was cancelled. $$ JH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Jun 2, 12:53 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 2, 12:53 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Grand Forks ND 1253 PM CDT Sun Jun 2 2019 .UPDATE... Issued at 1252 PM CDT Sun Jun 2 2019 No significant changes needed for ongoing forecast. Aviation discussion updated for 18z TAF issuance. UPDATE Issued at 1003 AM CDT Sun Jun 2 2019 Quiet and mild weather today with no impactful weather expected. Latest satellite imagery shows scattered mid level clouds advecting southeast across eastern ND with another area of mid level clouds expected to advect southeast into northwest MN late this morning. By mid morning, temperatures at most locations have reach the 50s with a few sites in the far southern RRV reaching the lower 60s already. Added slight chances for rain showers across the Lake of the Woods region for late tonight, prompted by most recent CAM solutions and latest NAM run. UPDATE Issued at 656 AM CDT Sun Jun 2 2019 Temps were in the low to mid 30s over parts of northern MN this morning under the frost advisory. Advisory expires at 8 AM CDT. No other changes at this update. && .SHORT TERM...(Today through Monday) Issued at 341 AM CDT Sun Jun 2 2019 Water vapor loop indicated an upper level trough was east of the area and northwest flow aloft will dominate the area today. Surface ridge will extend from MAN to IA. Upper ridge axis over the MT/ALTA/SASK area will flatten and shift over eastern ND by Mon afternoon. Precipitable water rise to over an inch on Mon. Low level jet responds and may produce some showers and thunderstorms in the far western zones Mon afternoon. Yesterdays visible loop indicated smoke over eastern ND moving south. Smoke will shift back in from the west today and remain over much of the area on Mon. Will keep frost advisory going for northern MN this morning. Temps were in the low to mid 30s over far northern MN. .LONG TERM...(Monday night through Saturday) Issued at 341 AM CDT Sun Jun 2 2019 Monday Night and Tuesday... Model guidance is consistent in projecting a steady warm and moist advection pattern into the Northern Plains area from Monday into Monday night, via a moderate H8 southerly low level jet ahead of an approaching surface cold front. The LLJ should be arching into the eastern Dakotas and western MN by 00z on Monday evening, with the cold front dropping from the Canadian Prairies during the late evening and overnight hours. The SPC Convective Outlooks would suggest widespread thunderstorm activity with an area of at least a moderate risk for severe weather across eastern ND and northwest through west-central MN during this evening and overnight period. At this point, showers look likely to persist into the day on Tuesday... with thunderstorms re-firing in northwest MN ahead of cold frontal passage later that day. Wednesday through Friday... Wednesday looks to be the more settled and drier day in the pattern, with a northerly blayer flow and eventual surface high pressure passage. This is followed fairly quickly with a southerly return flow late Wed into Thursday and a set up for another round of showers and thunderstorms. Model guidance does not resolve a persistent low level jet influence or especially robust increase in surface dewpoints, so for now this period looks to be unsettled and showery, but less of an overall severe weather risk. Temperatures should lean some 5 to 10 degrees above normal for this period. Saturday and Sunday... Both the GFS and ECMWF show a potential for more focused deep convection on Saturday and possibly into Sunday with approaching mid level energy via a stout H5 shortwave trof coming through the PACNW on a northern jet branch. One limiting factor may be a lack of sustained H8 Low Level Jet moisture feed as both models also depict a coincident southern plains system. Temperatures should range a bit closer to long term normals during this weekend period. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1252 PM CDT Sun Jun 2 2019 Expect VFR conditions throughout the TAF period. Canadian wildfire smoke will continue to stream southeast through the region around 10kft through tonight and Monday. May see some afternoon mid level cumulus today, more likely on Monday. Winds generally light and variable this afternoon, turning southeast early Monday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...BP SHORT TERM...JH LONG TERM...Gust AVIATION...BP
Hazardous weather outlook, Jun 2, 9:02 AM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Grand Forks ND 902 AM CDT Sun Jun 2 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031415- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 902 AM CDT Sun Jun 2 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms will be possible Monday night through Tuesday night, and again from Thursday into Friday. Frequent lightning and isolated severe weather will be possible in both periods. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BP
Nearby
Frost Advisories in Minnesota, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.